Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Jul 29, 2015, 3:40 PM PDT for Riverside County, California. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2015, 3:40 PM PDT (22:40 UTC)
- Expired
- Jul 29, 2015, 4:45 PM PDT
- In force
- 65 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
540
WUUS56 KSGX 292240
SVRSGX
CAC065-292345-
/O.NEW.KSGX.SV.W.0006.150729T2240Z-150729T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
340 PM PDT WED JUL 29 2015
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 445 PM PDT
* AT 340 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER VALLE VISTA...OR NEAR HWY 243 BETWEEN BANNING AND
IDYLLWILD...AND MOVING NORTHWEST AT 15 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
MORENO VALLEY...HEMET...HWY 243 BETWEEN BANNING AND IDYLLWILD...
IDYLLWILD-PINE COVE...SAN JACINTO...BEAUMONT...BANNING...EAST
HEMET...HWY 74 BETWEEN HEMET AND MOUNTAIN CENTER AND VALLE VISTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3378 11673 3367 11676 3364 11689 3386 11715
3400 11692
TIME...MOT...LOC 2240Z 140DEG 12KT 3378 11687
$$
JJT2 follow-up statements
190
WWUS56 KSGX 292318
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
418 PM PDT WED JUL 29 2015
CAC065-292345-
/O.CON.KSGX.SV.W.0006.000000T0000Z-150729T2345Z/
RIVERSIDE CA-
418 PM PDT WED JUL 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT
FOR RIVERSIDE COUNTY...
AT 406 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BEAUMONT...MOVING NORTHWEST AT 15
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE... MORENO VALLEY...HEMET...HWY 243
BETWEEN BANNING AND IDYLLWILD...SAN JACINTO...BEAUMONT...BANNING...EAST
HEMET...HWY 74 BETWEEN HEMET AND MOUNTAIN CENTER AND VALLE VISTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3378 11673 3367 11676 3364 11689 3386 11715
3400 11692
TIME...MOT...LOC 2306Z 140DEG 12KT 3387 11696
$$
JJT204
WWUS56 KSGX 292343
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
443 PM PDT WED JUL 29 2015
CAC065-292352-
/O.EXP.KSGX.SV.W.0006.000000T0000Z-150729T2345Z/
RIVERSIDE CA-
443 PM PDT WED JUL 29 2015
...THE SEVERE THUNDERSTORM WARNING FOR RIVERSIDE COUNTY WILL EXPIRE
AT 445 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
AT THIS TIME. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3378 11673 3367 11676 3364 11689 3386 11715
3400 11692
TIME...MOT...LOC 2342Z 140DEG 12KT 3387 11696
$$
JJTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:45 PM PDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 29, 1:45 PM PDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 PM PDT WED JUL 29 2015
.SYNOPSIS...MONSOONAL MOISTURE WILL BRING WARM...HUMID WEATHER
THROUGH THURSDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. MOST OF
THE THUNDERSTORMS WILL BE OVER THE MOUNTAINS AND DESERTS...BUT A FEW
STORMS WILL DRIFT OVER THE INLAND VALLEYS AND COASTAL AREAS. THE
MONSOON FLOW WILL DIMINISH OVER THE WEEKEND LIMITING THE
THUNDERSTORM CHANCES TO THE MOUNTAINS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
SCATTERED PULSE THUNDERSTORMS FORMED OVER THE MOUNTAINS THIS
AFTERNOON WITH A GENERAL MOVEMENT TO THE NORTHWEST AT 20 MPH IN
PREVAILING SOUTHEAST MONSOON FLOW ALOFT. AT 1230 PM THE STRONGEST
STORMS WERE OVER THE SAN BERNARDINO MOUNTAINS AND HAD DRIFTED
NORTHWEST OVER THE HIGH DESERTS. WEATHER SPOTTERS IN LUCERNE VALLEY
REPORTED FREQUENT LIGHTNING...HEAVY RAIN AND SMALL HAIL WITH THESE
CELLS.
THERE IS PLENTY OF FUEL TO SUPPORT THUNDERSTORM GROWTH THROUGH THE
EVENING WITH PW'S FROM 1.50 TO 2.00". LIGHTNING...STRONG DOWNDRAFT
WINDS AND LOCAL STREET FLOODING ARE LIKELY WITH THE STRONGEST CELLS.
THE STORMS WERE MOVING QUICKLY AT AROUND 20 MPH...BUT TRAINING
ECHOES OVER THE SAME AREA COULD LEAD TO LOCAL FLASH FLOODING. THE
STRONG FLOW MAY SEND A FEW STORMS INTO THE INLAND VALLEYS AND
PERHAPS AS FAR AS THE COASTAL ZONES TONIGHT AND THURSDAY.
THUNDERSTORM CHANCES WILL CONTINUE TONIGHT WHEN THE SHORTWAVE OVER
SOUTHWEST AZ MOVES INTO SO-CAL. THE VISIBLE AND WATER VAPOR
SATELLITE LOOPS BOTH SHOW THIS CIRCULATION CENTER JUST EAST OF YUMA
AT 20Z. THIS UPPER LEVEL TRIGGER WILL INCREASE THE FLASH FLOOD
POTENTIAL TONIGHT INTO THURSDAY.
ON THURSDAY NIGHT AND FRIDAY THE UPPER LEVEL WINDS SHIFT FROM THE
SOUTHEAST TO THE SOUTH AND MOST OF THE THUNDERSTORM ACTIVITY WILL BE
CONFINED TO THE MOUNTAINS AND DESERTS. OVER THE WEEKEND THE AIRMASS
DRIES OUT WITH PRECIPITABLE WATER LOWERING TO LESS THAN 1.00". THIS
WILL LOWER THE THUNDERSTORM THREAT OVER THE MOUNTAINS AND DESERTS
SATURDAY AND SUNDAY.
THE LONG RANGE PROGS KEEP THE SUBTROPICAL HIGH OVER THE SOUTHWEST
AND BRING IN A SMALL SURGE OF MONSOON MOISTURE BACK INTO SOUTHERN
CALIFORNIA FOR CONTINUED CHANCES OF AFTERNOON THUNDERSTORMS OVER THE
MTNS. LATE NEXT WEEK THE UPPER HIGH WILL BE SUPPRESSED SOUTHWARD BY
A TROUGH DEEPENING ALONG THE NORTHERN CALIFORNIA COAST. DRIER
SOUTHWEST FLOW WILL CURTAIL THUNDERSTORM DEVELOPMENT AS THE DEEPEST
MONSOON MOISTURE WILL BE FORCED SOUTH AND EAST OF OUR AREA.
MARINE LAYER CLOUDS CLUNG TO THE BEACHES THIS AFTERNOON AND A
SIMILAR OCCURRENCE IS POSSIBLE THURSDAY. A STRONG INVERSION WILL
REMAIN IN PLACE THROUGH FRIDAY WHICH MAY KEEP LOW CLOUDS AT THE
BEACHES INTO THE AFTERNOON.
&&
.AVIATION...
292045Z...COAST/VALLEYS...SCT CLOUDS AOA 10000 FT MSL AND LIGHT
WESTERLY SEA BREEZES WILL PREVAIL THIS AFTERNOON. AN ISOLATED SHOWER
OR THUNDERSTORM CAN NOT BE RULED OUT FOR THE 21Z-03Z PERIOD. BKN-OVC
LOW CLOUDS WILL SLOWLY RETURN TO THE COAST BETWEEN 04Z AND 08Z
THURSDAY WITH BASES IN THE 1300 TO 1600 FT MSL RANGE. THE POTENTIAL
FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AFTER 03Z...WITH 06-12Z
BEING THE MOST PROBABLE TIME FOR IMPACTS AT THE COASTAL AND VALLEY
TAF SITES. LOW CLOUDS SHOULD CLEAR TO THE COAST BY 17Z
THURSDAY...WITH THE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
CONTINUING INTO THURSDAY EVENING...PARTICULARLY FOR KONT.
MTNS/DESERTS...THE SLIGHT CHANCE/CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE DAY ON THURSDAY...WITH CB
TOPS TO 40000 FT MSL. OTHERWISE...SCT CLOUDS AOA 8000 FT MSL AFTER
18Z AND CONTINUING INTO THE DAY ON THURSDAY.
&&
.MARINE...
1245 PM...THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER
THE COASTAL WATERS LATE THIS AFTERNOON THROUGH THURSDAY AFTERNOON AS
AN UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. OTHERWISE...NO
HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH SUNDAY.
&&
.BEACHES...
1245 PM...A 2-3 FT LONG PERIOD SOUTHERLY AT 15-16 SEC WILL CONTINUE
TO BRING ELEVATED SURF AND THE THREAT OF STRONG RIP CURRENTS TO THE
BEACHES OF SAN DIEGO COUNTY AND SOUTHERN ORANGE COUNTY THROUGH THE
DAY TODAY. LARGE AND POWERFUL RIP CURRENTS ARE POSSIBLE...THEREFORE
THE BEACH HAZARDS STATEMENT WILL CONTINUE THROUGH THIS EVENING.
CONDITIONS WILL IMPROVE SLIGHTLY DURING THE DAY ON THURSDAY AS THE
SWELL DECLINES TO AROUND 2 FT AT 14-15 SEC...BUT THE RIP CURRENT
RISK WILL REMAIN HIGH. THE SLOW DOWNWARD TREND IN THE SWELL WILL
CONTINUE FOR FRIDAY THROUGH THE WEEKEND.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AT THE BEACHES BEGINNING
LATE THIS AFTERNOON AND CONTINUING INTO THE DAY ON THURSDAY. ANY
STORMS THAT FORM WILL PRODUCE DANGEROUS CLOUD TO BEACH/WATER
LIGHTNING.
&&
.SKYWARN...
SKYWARN ACTIVATION HAS BEEN REQUESTED THIS AFTERNOON AND EVENING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT UNTIL 11 PM TONIGHT FOR ORANGE
COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...NONE.
&&
PUBLIC...MOEDE
AVIATION/MARINE...ALBRIGHTIn the hours before
Local storm report, Jul 29, 2:05 PM PDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
205 PM PDT WED JUL 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM FLASH FLOOD 6 N BIG BEAR CITY 34.36N 116.85W
07/29/2015 SAN BERNARDINO CA LAW ENFORCEMENT
HIGHWAY 18 FLOODED WITH PORTIONS OF ROADWAY
WASHING AWAY. SEVERAL VEHICLES STUCK IN MUD.
&&
NWS SAN DIEGO CA
IRIS SYSTEMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:42 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Jul 29, 1:31 PM PDT | Flash Flood Warning | SGX | San Bernardino | 4 hr |
| Jul 29, 4:11 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Jul 29, 4:37 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.